Forum: Advice / Girls Only PG-13

plan b / morning after pill question
By yeslek1691
On Mon Jun 21, 2010 10:31 PM

Back in march I had to take the "morning after pill" and i got my period just about two weeks later. Then in april i had to take plan-b one step, do to the condom breaking. I got my period a week later. The thing is I've never been one of those girls who can predict the day of there period. I've been to doctors and they said I was fine as long as I was getting it.

My question is that it is now june & i havnt gotten my period since the beginning of may . I know i am not pregnant or that there is any chances of that because I havn't had unprotected sex . Ive talked to my gyn about birth control. But i was woundering since i loaded my body up with so many hormones could it cause my body to be out of wack like hormones and my cycle as well???

5 Replies to plan b / morning after pill question

re: plan b / morning after pill question
By Cienmember has saluted, click to view salute photosPremium member
On Mon Jun 21, 2010 10:38 PM
Yep. Plan B is such a big dose of hormones (about 10-15 times the dose you get each day in a birth control pill) that your cycle could easily be thrown off by it, especially if you have to take it multiple times in a relatively short window.
re: plan b / morning after pill question
By DancePrincess827member has saluted, click to view salute photos
On Sun Jun 27, 2010 09:57 PM
I was reading online about the side effects of Plan B and it says that it can cause a delayed menstrual period in up to 4.6 percent of people who take it. Here's the article I read:

women.emedtv.com . . .

An Introduction to Plan B Side Effects
Just like any medicine, Plan B® (levonorgestrel) can cause side effects. However, not everyone who uses the contraceptive will experience side effects. In fact, most women tolerate it quite well. If Plan B side effects do occur, in most cases, they are minor and either require no treatment or are easily treated by you or your healthcare provider.

(This article covers many, but not all, of the possible side effects with Plan B. Your healthcare provider can discuss a more complete list of Plan B side effects with you.)

Common Side Effects of Plan B
In clinical studies for most medications, one group of people receives the actual medication, while another group is given a placebo (a "sugar pill" that does not contain any active ingredients). The side effects in both groups are carefully documented and compared. As a result, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. However, it is not possible to use a placebo in clinical trials for contraceptives, as this would lead to many unintentional pregnancies. Therefore, some of the possible "side effects" of Plan B may not really be true side effects, but there is no way of knowing, because the studies did not use a placebo.

In studies, the most common Plan B side effects included:

•Nausea -- in up to up to 23.1 percent of women
•Abdominal pain (stomach pain) -- up to 17.6 percent
•Fatigue -- up to 16.9 percent
•Headaches -- up to 16.8 percent
•A heavier menstrual period -- up to 13.8 percent
•A lighter menstrual period -- up to 12.5 percent
•Dizziness -- up to 11.2 percent
•Breast tenderness -- up to 10.7 percent
•Vomiting -- up to 5.6 percent
•Diarrhea -- up to 5 percent.

Most women will get their period right on schedule after taking Plan B, although sometimes the drug can delay a period by a few days. If your period is more than a week late, you should take a pregnancy test to make sure you are not pregnant (after all, Plan B is not 100 percent effective).

Plan B One-Step (the newer version, taken as a single tablet) has similar side effects. In studies, the most commonly reported Plan B One-Step side effects included:

•Heavy menstrual bleeding -- in up to 30.9 percent of women
•Nausea -- up to 13.7 percent
•Lower abdominal pain (stomach pain) -- up to 13.3 percent
•Fatigue -- up to 13.3 percent
•Headache -- up to 10.3 percent
•Dizziness -- up to 9.6 percent
•Breast tenderness -- up to 8.2 percent
•A delayed menstrual period -- up to 4.6 percent.
re: plan b / morning after pill question
By Nona_Premium member
On Mon Jun 28, 2010 08:49 AM
considering your use of emergancy contraception perhaps its time you thought about going on the pill.
As well as protecting you from unwanted rpegnances and the use of emergancy contraception it will level your periods out so you know when you are going to come on and it will minimise menstrual pain.

Really, stop giving yourself so much to worry about and get some continual protection.
re: plan b / morning after pill question
By Piano_on_Pointemember has saluted, click to view salute photos
On Mon Jun 28, 2010 10:36 AM
The hormones from the plan b is probably still affecting you.

And by the way, 'protected' sex is never 100% protected unless you're not having sex.
re: plan b / morning after pill question
By yeslek1691
On Tue Jun 29, 2010 02:04 PM
Thanks everyone for their help. I actually did get my period about a day or two after i posted. I was suppose to start birth control the end of april/beginning of may but i got mono and my doctor advised against it to wait till my body was feeling better . Except i cant start it this month because i have a acute pyelonephritis (kidney infection), and just spent two days in the hospital so im trying to get better, now.

ReplySendWatch

Powered by XP Experience Server.
Copyright ©1999-2019 XP.COM, LLC. All Rights Reserved.
XL
LG
MD
SM
XS
XL
LG
MD
SM
XS